Thunderstorm Wind, Victoria
- When
- May 26, 1:36 AM CST
- Where
- Victoria County, 3.32 mi WNW of Inez
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 28.920, -96.830
Spotter reported a 60 mph gust near Inez.
An area of thunderstorms occurred over the Victoria Crossroads region during the early morning hours of May 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
An area of thunderstorms occurred over the Victoria Crossroads region during the early morning hours of May 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 26, 1:36 AM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 236 AM CDT THU MAY 26 2011 .DISCUSSION...UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH 378 FOR CALHOUN AND VICTORIA COUNTIES THROUGH 9 AM. && .PREV DISCUSSION... /ISSUED 112 AM CDT THU MAY 26 2011/ DISCUSSION...ADDED ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE VICTORIA CROSSROADS REGION. SOME BACKBUILDING AS FAR WEST AS GONZALES COUNTY WILL ALLOW BEST CHANCES OF CONVECTION OVER GOLIAD AND VICTORIA COUNTIES. MID LEVEL TEMPS ARE COOLING WITH COLD POOL BEHIND THE CLUSTER OF UPSTREAM THUNDERSTORMS WITH CAP ERODING WITH CIN OF 100. ENOUGH FRONTAL CONVERGENCE AND LIFT MAY BE AVAILABLE IN CONCERT WITH UPSTREAM HISTORY OF HAIL WILL LEND TO ISOLD STRONG TO SEVERE THUNDERSTORMS OVER THE VCT CROSSROADS. PREV DISCUSSION... /ISSUED 1159 PM CDT WED MAY 25 2011/ DISCUSSION...SEE UPDATED AVIATION DISCUSSION. AVIATION...OVERALL THINK THE CAP WILL HOLD TONIGHT KEEPING TSTMS JUST NE OF VCT AREA...BUT MAY BE CLOSE AND WILL HAVE TO BE WATCHED. WEAK FRONTAL BOUNDARY WILL MOVE INTO THE REGION OVERNIGHT STALLING NEAR THE COAST. EXPECT SOME LOW STRATUS WITH MVFR-IFR CIGS AS THE BOUNDARY DRAWS NEAR. THIS FRONT MAY POOL ENOUGH MOISTURE TO PROVIDE ISOLD TSTMS ACROSS INLAND AREAS ON THU (ALI- VCT)...BUT CHCS TO LOW FOR MENTION IN TAFS. OVERALL WILL SHOW CONDITIONS IMPROVING TO VFR BY NOON WITH VFR PREVAILING FOR REMAINDER OF THE DAY. PREV DISCUSSION... /ISSUED 1114 PM CDT WED MAY 25 2011/ DISCUSSION...SEVERE STORMS TO THE NORTH ARE GREATLY BENEFITING FROM SOME SIG H7 COOLING ASSOC W/ THE LARGE UPR LOW TO THE NORTH. IN FACT THE STORMS SEEM TO BE LINED UP ALONG A SUDO H7 FRONT ANALYSIS BY THE RUC AT 03Z WHERE THE TSTMS ARE LOCATED. DESPITE THE H7 COOLING IN THE COASTAL BEND...THINK THE CIN WILL REMAIN HIGH ENOUGH THAT THE STORMS TO THE NORTH WILL REMAIN NE OF THE VCT AREA. THAT BEING SAID...THE 00Z NAM12 SHOWS AN ELEVATED MOIST AND VERY UNSTABLE LAYER ABOVE H9 THAT MIGHT ALLOW STORMS TO BECOME ELEVATED ABOVE THE NEGATIVE ENERGY IN THE LOWEST 100 MB. WILL CONTINUE TO LEAVE POPS OUT...BUT THIS WILL HAVE TO BE WATCHED CLOSE. ALSO...THE NAM12 SHOWS THE FRONT NOW REACHING THE COAST AND SHOWS POTENTIAL FOR ISOLD CONVECTION ALONG THIS BOUNDARY WITH HEATING AS IT INDICATES THE CAP WASHES OUT COMPLETELY ALONG A NARROW BAND NEAR THE FRONT AND SEA BREEZE. BASED ON THIS WE MAY NEED TO INCLUDE SOME LOW POPS FOR THU...BUT WILL LET THE MIDNIGHT SHIFT DECIDE. PREV DISCUSSION... /ISSUED 349 PM CDT WED MAY 25 2011/ SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...SVRL OF THE MODELS CONTINUED TO SHOW THE POSSIBILITY OF ISOLATED CONVECTION DEVELOPING THIS EVENING ALONG THE DRYLINE/COLD FRONT TO OUR NORTH. BLV THE STRONG CAP...LIMITED MOISTURE AND INSUFFICIENT MOISTURE WL LKLY KEEP OUR CWA DRY TNT...DESPITE THE FRONTAL BOUNDARY STALLING NEAR THE VCT AREA BY SUNRISE. WL GO WITH SILENT 10% POPS FOR NOW FOR THE NERN CWA. OTHERWISE...A VERY WARM AND CONTINUED DRY FCST WL STILL HOLD THROUGH THE REMAINDER OF THE FCST. THE WINDS WL CONTINUE TO WEAKEN THROUGH THURSDAY GIVEN THE PROXIMITY TO THE FRONT AND THE OVERALL WEAKENING GRADIENT. CONTINUED TO KEEP TEMPS GENERALLY 5 DEGS ABV CLIMO WITH A SLIGHT "COOLING" ON THURSDAY GIVEN THE MORE EASTERLY COMPONENT TO THE WIND. LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE UPPER LEVEL RIDGE WILL BUILD OVER THE SOUTHEAST US OVER THE WEEKEND. AS A TROUGH DIGS INTO THE INTER-MOUNTAIN WEST ON SUNDAY...SURFACE CYCLOGENESIS OVER THE PLAINS WILL INCREASE THE PRESSURE GRADIENT ACROSS THE AREA. SE WINDS WILL INCREASE OVER THE WEEKEND...ESPECIALLY ON SUNDAY. 850H TEMPS AROUND 22C WILL EFFECTIVELY CAP THE ATMOSPHERE SO NO SHOWERS AND THUNDERSTORMS ARE EXPECTED. THE ECMWF SOLN SHOWS A TUTT LOW DEVELOPING OVER THE GULF EARLY NEXT WEEK...THEN GRADUALLY MOVES THIS LOW WESTWARD THROUGH WEDNESDAY. THE GFS ALSO SHOWS THIS FEATURE...ALTHOUGH IT IS MUCH WEAKER. BOTH MODELS AGREE ON KEEPING THIS UPPER LOW TO THE EAST OF THE CWA. WITH THE UPPER LEVEL RIDGE STRENGTHENING AND BUILDING TO THE NORTH OF THE AREA ON TUESDAY...SE FLOW WILL PREVAIL IN THE LOW AND MID LEVELS. TEMPERATURES COOL IN THE 850-700H LAYER BY TUESDAY-WEDNESDAY...WHICH MAY INCREASE CONVECTION CHANCES ACROSS THE AREA BY DECREASING THE CIN. HOWEVER THE PROXIMITY OF THE UPPER LEVEL RIDGE ALONG WITH A LACK OF SIGNIFICANT FORCING MECHANISM WILL HINDER STORM CHANCES...AND ONLY 10 POPS ARE INCLUDED AT THIS POINT FOR TUESDAY-WEDNESDAY. OTHERWISE CONTINUED HOT AND HUMID CONDITIONS WILL PREVAIL THROUGH THE EXTENDED. MARINE...CONDITIONS WL ACTUALLY REMAIN BELOW SMALL CRAFT ADVY CONDITIONS THROUGH THURSDAY NIGHT DUE TO THE AFOREMENTIONED FRONTAL BOUNDARY STALLING ACROSS THE NERN CWA LATER TNT. SEAS WL CONTINUE TO FALL FROM 6 FT TO AROUND 4 FT BY THU NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 93 75 90 76 88 / 10 10 10 10 10 VICTORIA 93 73 92 75 91 / 10 10 10 10 10 LAREDO 106 79 106 79 105 / 10 10 0 10 10 ALICE 97 75 95 74 95 / 10 10 10 10 10 ROCKPORT 88 78 87 78 86 / 10 10 10 10 10 COTULLA 102 74 102 75 99 / 0 10 0 10 10 KINGSVILLE 95 75 94 75 94 / 10 10 10 10 10 NAVY CORPUS 88 78 87 77 86 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SC/70...SHORT TERM TT/89...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 529 AM CDT WED MAY 25 2011 TXZ229>234-239>247-252345- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 529 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED FROM THE INLAND PORTIONS OF THE COASTAL BEND TO THE BRUSH COUNTRY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON HEAT INDICES BETWEEN 105 AND 110 ARE EXPECTED THOUGH MUCH OF THE PERIOD...MAINLY EAST OF HIGHWAY 16. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-252345- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 529 AM CDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/SC
The Corpus Christi radar (KCRP), 143 km away, was scanning. The volume nearest the first event began at 07:36 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Spotter reported a 60 mph gust near Inez.
Golf ball sized hail occurred at the Duderstadt Garage in Weesatche.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298149, 303492.